MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the illuminator due to error 48245.The system was tested and verified as ready for use.A return material authorization (rma) was issued to evaluate the isi device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy without lymphadenectomy surgical procedure, the customer contacted the intuitive technical support engineer (tse) and reported that the illuminator did not work and that error 48245 was showing on the vision side cart (vsc) touchscreen.The system was not connected to the network at the time of the call.The tse asked the customer to power down the system and replace the lamp module, but the issue was not resolved.The customer stated that the lamp module was not brand new.The tse asked the customer if they could use an external light source to proceed and the customer stated yes.The tse asked the customer to shut down the system and disconnect the communication cable between the dual camera control unit (doco) and the illuminator.The customer would look for an external light source to continue with the case.The procedure was completing as planned with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product involved with this complaint to perform failure analysis.The illuminator was analyzed, and the issue was replicated.The component was installed into the test system with a verified lamp to put into the illuminator.The lamp did not slide in as it normally should and required more force than what should be necessary.This indicated that the posts inside the lamp module might be misaligned.The system was programmed to the illuminator, and upon startup it did not illuminate, and then error 48245 occurred.No further testing was needed.It was confirmed by system logs that the unit experienced error 48245 intermittently.Isi followed up with the site's biomedical engineer and obtained the following information: the customer confirmed that functionality of the system had been checked when the system was powered on, and the system initially powered on without error.There was no patient injury due to the issue.The procedure was completed with an external light source.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18406354
Report Number2955842-2023-21506
Device Sequence Number2932781
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale